What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 20, 1:04 PM EST, 8 minutes earlier.
Area forecast discussion, Jul 20, 1:04 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
204 PM EDT Wed Jul 20 2022
.AVIATION...
[Through 18Z Thursday]
Showers and thunderstorms will continue to impact JAX, CRG and
SSI through around 19Z, with brief wind gusts up to 35 knots and
IFR visibilities within heavier downpours. Convection should also
approach the SGJ and GNV terminals after 20Z. We included TEMPO
groups at all terminals through around 23Z. Please check for
amendments as showers and thunderstorms approach these terminals
through the afternoon hours. Activity should then move offshore
towards 00Z, with VFR conditions then prevailing through at least
06Z at the regional terminals. MVFR conditions may then develop
during the predawn hours, especially at VQQ. Outside of
thunderstorm activity, south-southwesterly surface winds
sustained around 10 knots will continue, except at the SGJ and
SSI coastal terminals, where south-southeasterly winds of 10-15
knots are expected through around 23Z. Surface winds will then
shift back to south-southwesterly by 00Z, with sustained speeds
decreasing to around 5 knots or less at the inland terminals by
04Z and around 5 knots at the coastal terminals overnight.
&&
.PREV DISCUSSION [1233 PM EDT]...
.NEAR TERM [Through Tonight]...
Steering flow has shifted slightly from a more West to Southwest
direction, which will keep moisture plume across NE FL with
another round of numerous showers and storms from the mid-late
morning hours through the mid afternoon hours before pushing
offshore into the Atlantic by sunset. This flow pattern will shift
a slightly drier airmass aloft across SE GA through the day, but
still enough moisture to kick off scattered afternoon showers and
storms in the hot/humid conditions at the surface, which will
shift offshore by the early evening hours as well. Max temps still
mainly in the lower 90s area-wide, except for some upper 80s/near
90 over the Suwannee Valley of inland North FL where convection
gets an early start. The lower 90s will be pushed all the way to
the Atlantic beaches on surface W-SW winds at 10-15 mph through
the day. This flow pattern will also lead to a few strong storms
with gusty winds of 40-50 mph, and while locally heavy rainfall
will be possible in the strongest convection, storm motion
towards the E-NE at 15-20 mph will limit any flooding potential to
low lying/urbanized areas. The W-SW flow off the Gulf will also
create hot/humid conditions with Max Temps combining with dew
points in the mid/upper 70s to produce some Heat Indices close to
105 degrees at times in between rounds of convection. With most
convection finished by sunset, expect mainly fair skies with humid
conditions overnight with lows in the lower/middle 70s inland and
upper 70s/near 80 along the coast. The flow pattern will lead to
some convection along the Gulf Coast that will spill over into the
I-75 corridor of inland NE FL during the late night hours once
again.
.SHORT TERM [Thursday Through Friday]...
High pressure ridging at the surface extending from the Bermuda
high in the Atlantic will continue to be the main weather feature
through the end of the work week. The ridge will be positioned
over the Florida peninsula with the axis just south of the local
forecast area. Southwesterly flow will continue, pinning the
Atlantic sea breeze near the coast on Thursday. Lighter flow on
Friday will allow the Atlantic sea breeze to move inland a bit
just west of the I-95 corridor. Precipitation chances will be
lower than the past couple days with less upper level support
available, only isolated to scattered showers and storms are
expected, mainly in the afternoons and evenings. Slightly drier
air will be in place over NE FL, so precipitation chances will be
slightly lower for NE FL than SE GA.
High temperatures will be in the lower to middle 90s both days,
and low temperatures will be in the middle to upper 70s. Heat
indices will continue to be in the 100-106 degree range both
afternoons, remaining just below Heat Advisory criteria.
.LONG TERM [Saturday Through Tuesday]...
High pressure will build directly overhead this weekend into
Monday, then high pressure will shift to the east Tuesday with the
ridge axis still extending over the area. Light synoptic flow
will allow the Atlantic and Gulf sea breezes to move inland each
day. Precipitation chances will trend lower due to subsidence
associated with the high pressure over the area and be driven by
diurnal heating each afternoon. Scattered precipitation chances
are expected Saturday and Sunday, then isolated to scattered
precipitation chances are expected Monday and Tuesday.
Hot temperatures will continue with highs in the lower and middle
90s each day. Lows will be in the 70s each night. Heat indices
100-106 degrees are expected each afternoon.
.MARINE...
The axis of Atlantic high pressure will remain stretched across
the Florida peninsula through Thursday night, resulting in a
prevailing southwesterly wind flow. Showers and thunderstorms
will enter our local waters from the west this afternoon and will
potentially linger into the evening hours. A few strong storms
containing frequent lightning strikes and gusty winds will be
possible through early this evening. Otherwise, a southerly
evening wind surge on Thursday may bring speeds up to Caution
levels of 15-20 knots, especially for the offshore waters. Seas of
3-5 feet will prevail offshore, with 2-4 foot seas forecast near
shore.
Coverage of showers and thunderstorms will decrease by Friday as
the axis of Atlantic high pressure lifts northward across our
region, resulting in a prevailing southerly wind flow. Atlantic
high pressure will continue to slowly lift northward this weekend
and early next week, with prevailing southeasterly winds expected
by late in the weekend and continuing into next week. Seas of 2-4
feet will prevail both near shore and offshore this weekend and
early next week.
Rip Currents: A lingering east-southeasterly ocean swell will keep
a low-end moderate rip current risk in place at the northeast FL
beaches through at least Thursday.
.FIRE WEATHER...
Breezy west-southwesterly transport winds will prevail through
Thursday, followed by winds shifting to southwesterly with
gradually diminishing speeds on Friday. Good dispersion values are
expected each day, except north central FL, where slightly lower
speeds will result in fair values on Thursday and Friday.
Widespread showers and thunderstorms this afternoon will begin to
gradually diminish in coverage on Thursday, with widely scattered
afternoon and evening storms expected at most locations, with
higher coverage possible for areas north of Waycross.
.HYDROLOGY...
Widespread showers and thunderstorms are expected this afternoon,
with locally heavy downpours potentially training across portions
of our area through around sunset. Localized flooding will be
possible, especially if downpours train over urban or normally
flood prone locations. The localized flood threat will then be
focused across inland portions of southeast GA on Thursday and
Friday afternoons, as coverage of convection across northeast and
north central FL decreases.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 74 92 73 / 20 20 20 60 20
SSI 78 94 78 92 78 / 20 20 20 30 20
JAX 75 95 74 95 75 / 20 30 10 30 20
SGJ 75 93 76 93 76 / 20 20 10 20 10
GNV 74 93 73 95 74 / 20 20 0 30 10
OCF 74 93 74 95 74 / 20 20 0 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 20, 12:31 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT Wed Jul 20 2022
FLZ024-124-GAZ153-154-165-166-201800-
Inland Nassau FL-Coastal Nassau FL-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Coastal Camden GA-
131 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northeastern Nassau,
Camden and southeastern Glynn Counties through 200 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kingsland, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach,
Woodbine, Callahan, Kings Bay Base, Yulee and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 8137 3079 8142 3061 8140 3056 8161
3058 8160 3059 8163 3055 8167 3057 8170
3053 8177 3050 8188 3109 8180 3121 8133
3113 8133
TIME...MOT...LOC 1731Z 254DEG 19KT 3071 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Jul 20, 12:34 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
134 PM EDT Wed Jul 20 2022
FLZ023-122-GAZ162-163-350-364-201800-
Baker FL-Northern Columbia FL-Clinch GA-Western Charlton GA-
Echols GA-Southern Ware GA-
134 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern Baker,
northeastern Columbia, southeastern Echols, south central Ware,
southeastern Clinch and northwestern Charlton Counties through 200 PM
EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fargo, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fargo and Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8264 3102 8233 3101 8231 3050 8223
3053 8269
TIME...MOT...LOC 1734Z 249DEG 19KT 3065 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Jul 20, 12:50 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
150 PM EDT Wed Jul 20 2022
FLZ024-124-125-225-325-425-201830-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Duval FL-Coastal Nassau FL-
150 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Nassau and
Duval Counties through 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Unf, Arlington,
Neptune Beach, Cisco Gardens, Ortega, Craig Field, San Pablo and
Little Talbot Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3020 8187 3052 8189 3064 8141 3027 8135
TIME...MOT...LOC 1750Z 261DEG 14KT 3048 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSONLocal storm report, Jul 20, 12:52 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 2 NE JACKSONVILLE INTER 30.50N 81.68W
07/20/2022 M45 MPH DUVAL FL ASOS
ASOS STATION KJAX JACKSONVILLE INTL AIRPORT.
&&
RNSpecial weather statement, Jul 20, 12:55 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Wed Jul 20 2022
FLZ033-038-133-137-138-201845-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
155 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Flagler,
southeastern St. Johns and southeastern Putnam Counties through 245
PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andalusia, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park, East
Palatka, Andalusia, Marineland, Crescent Beach and San Mateo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2942 8114 2940 8115 2930 8142 2940 8142
2940 8143 2938 8145 2935 8157 2967 8161
2978 8125 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 1755Z 241DEG 15KT 2953 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Jul 20, 1:08 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Wed Jul 20 2022
FLZ023-024-GAZ264-350-364-201900-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-
Western Charlton GA-Southern Ware GA-
208 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern Nassau,
northwestern Baker, southeastern Ware and central Charlton Counties
through 300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Stephen Foster State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston, Homeland and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 8244 3058 8242 3061 8242 3061 8243
3062 8243 3081 8238 3090 8195 3048 8198
3052 8246
TIME...MOT...LOC 1808Z 260DEG 25KT 3073 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KB